Posted By HFHSM.D.-ym on March 19, 1998 at 13:54:36:
In Reply to: GIRD posted by L M L on March 17, 1998 at 17:01:04:
I am already familiar with GIRD. I am having that problem now. Heartburn
is everyday and reflux too. At the moment, I am not taking anything because
them medicine is so expensive. When I do take meds, it is Prilosec. It is
the only thing that has helped me in a long time. I have tried others but
they dont seem to touch the problem at all. I go to the doctor about it
but he just keeps me going on this med or tries me on that med. Im (pardon
the pun) sick of meds and I want a change.
Heres my questions: Are there any other dangers with this? And is it a
curable thing? The reason I ask this is because I have had this problem
for some years now and the prilosec only keeps it from being a problem
as long as I take it. It does not cure the problem and nothing else
touches it. I cant really afford to keep taking the prilosec so I end
up having the heartburn and the reflux quite a bit. Any ideas? Ive taken
Axid (alergic to it), Tagamet (no reaction), Pepcid (works for about
2 hours using 6 OTC tabs), and I do use Gaviscon, which helps a little
bit with the reflux but doesnt seem to help the heartburn much.
_Dear L M L,
Heartburn and gastroesophageal reflux (GERD) can be very troublesome. Unfortunately, they tend to be chronic problems that get better with time and then flare up. It is unclear at this time what triggers these flare-ups but in my experience dietary indiscretion and stress seem to play a role. Most patients with GERD have a benign clinical course, but GERD can lead to a variety of complications especially if left untreated. Bleeding or discomfort from esophagitis (inflammation of the foodpipe), narrowing of the lower esophagus (foodpipe) and a change in the lining of the lower esophagus (called Barrett
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.